Inhaled vs systemic steroids for radiation pneumonitis?
Would anyone know if it would be beneficial to use inhaled steroids (such as Flovent?) for a recurrence a radiation pneumonitis, along with the systemic steroids? If so, is there a preferred one to use? Thank you.
Hi. There are no clinical trials which test the effectiveness of inhaled steroids for the treatment of radiation pneumonitis. But there have been some case reports which indicate that inhaled steroids might be effective. A report in the Southern Medical Journal suggests that 220 micrograms of inhaled fluticasone given at 2-3 puffs twice a day for 18 months controlled the symptoms of radiation pneumonitis and allowed discontinuation of the oral steroids. Here's the link to the article: http://www.medscape.com/viewarticle/455711_1
i had radiation pneumonitis right after 30 days radiation theraphy.it has been 2 and a half months now. follow up xrays showed fibrosis of my right lungs. what else should i do besides incentive spiromotry? do i continue to take oral steroids? is there any study for any drug that may be of help.thank you.
I am sorry you have been left with this problem resulting from your radiation treatments!
In this forum, questions are answered by BC survivors and other volunteers not generally identified as health professionals. I think you would get better, and personally appropriate, information about treatment for your lung problem from your radiation oncologigst or a pulmonologist. (If you still want an Internet answer, you might try posting in the Lung Disorders Expert Forum.)
I hope you are doing well aside from this serious concern.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.